The complex volumes of twist knots via colored jones polynomials

Jinseok Cho*, Jun Murakami

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


For a hyperbolic knot, an ideal triangulation of the knot complement corresponding to the colored Jones polynomial was introduced by Thurston. Considering this triangulation of a twist knot, we find a function which gives the hyperbolicity equations and the complex volume of the knot complement, using Zickert's theory of the extended Bloch group and the complex volume. We also consider a formal approximation of the colored Jones polynomial. Following Ohnuki's theory of 2-bridge knots, we define another function which comes from the approximation. We show that this function is essentially the same as the previous function, and therefore it also gives the same hyperbolicity equations and the complex volume. Finally we compare this result with our previous one which dealt with Yokota theory, and, as an application to Yokota theory, present a refined formula of the complex volumes for any twist knots.

Original languageEnglish
Pages (from-to)1401-1421
Number of pages21
JournalJournal of Knot Theory and its Ramifications
Issue number11
Publication statusPublished - 2010 Nov 1


  • Volume conjecture
  • colored Jones polynomial
  • complex volume
  • twist knot

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'The complex volumes of twist knots via colored jones polynomials'. Together they form a unique fingerprint.

Cite this